What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Mar 20, 2:32 AM PST, 2 hours 31 minutes earlier.
Area forecast discussion, Mar 20, 2:32 AM PST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Elko NV
332 AM PDT Sun Mar 20 2022
.SYNOPSIS...Rain and snow showers will move out of the state
later this morning, as gusty winds increase into the afternoon. A
ridge looks to build into the area tomorrow and through next week
as warm temperatures return, with well above average highs beyond
Wednesday.
&&
.SHORT TERM...Today through Monday night
Rain and snow showers are currently ongoing across northern and
central Nevada, and are anticipated to continue moving south and
east throughout the early morning before departing eastern Nevada
later this AM. In general the storm has appeared to stay on track
with observations showing a tenth to a quarter inch of rain in
most valleys, with locally higher amounts. A Winter Weather
Advisory remains in effect for the Ruby Mountains through 8AM this
morning. An additional 1-3 inches of snow is possible. This
afternoon strong northwest winds will pick up across northern and
central Nevada. Wind Advisories remain in effect for potions of
Elko county, where northwest winds of 20 to 35 mph with gusts up
to 40 to 55 mph are expected. Strongest winds will be east of,
and including the Jarbidge Wilderness Range. A Wind Advisory is
also in effect for Northwestern and Northeastern Nye Counties
though 8pm this evening. Northwest winds of 20 to 35 mph with
gusts up to 40 to 55 mph are expected, with winds calming down
heading into the evening. Highs today in the upper 30s to near 50.
Lows tonight drop into the teens and 20s for most.
Monday, A ridge will be building into the region. Dry and warmer
conditions are expected, with breezy afternoon winds. However,
these winds will be much weaker than Todays winds. Highs
generally in the 50s.
.LONG TERM...Tuesday through next Saturday.
Model ensembles remain in good agreement Tuesday as a highly
amplified ridge builds in along the west coast, leaving a dry and
mild northwesterly flow over NV. The ridge axis shifts eastward on
Wednesday, setting up across the intermountain west, which will
kick off a period of well above normal temperatures for NV. The
ridge axis does exit the Great Basin region to the east Wednesday
night, however the warming trend continues Thursday with a brief
period of zonal flow over NV. Another surge of high pressure
builds into the Great Basin region on Friday, this time from the
desert southwest. Northern and central NV remain dry Thursday
through Saturday with well above normal temperatures that may
reach record levels in some locations as most areas warm into the
low to mid 70s.
&&
.AVIATION...Precipitation and low clouds decks possible at KBAM,
KEKO, and KELY through approximately 12Z. Most clouds lift by 18Z
and skies remain mostly clear before higher clouds move into KWMC
around 00Z. Strong, gusty winds impact all sites this afternoon
with all sites seeing winds of 15 kts to 25 kts and gusts up to 35
kts. KTPH sees strongest winds around 18Z to 22Z of 35kts to 45
kts with gusts up to 55 kts possible. A Wind Advisory is valid for
KTPH 02Z due to these gusts, and turbulence is the main concern.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 8 PM PDT this evening for Northern Elko
County-South Central Elko County-Southeastern Elko County.
Winter Weather Advisory until 8 AM PDT this morning for Ruby
Mountains and East Humboldt Range.
Wind Advisory from 8 AM this morning to 8 PM PDT this evening
for Northeastern Nye County-Northwestern Nye County-Ruby
Mountains and East Humboldt Range.
&&
91/96/84
In the hours before
Special weather statement, Mar 20, 12:28 AM PST, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Elko NV
128 AM PDT Sun Mar 20 2022
NVZ031-033-034-036-038-039-200930-
Northern Elko County-Southeastern Elko County-
Ruby Mountains and East Humboldt Range-
Northern Lander County and Northern Eureka County-
Southwest Elko County-South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, West Wendover, Argenta,
Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass,
Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork,
Spring Creek, Ruby Lake, and Oasis
128 AM PDT Sun Mar 20 2022
...Rain and snow showers to continue across northern and central
Nevada early this morning...
Current radar imagery is showing rain and snow showers across the
area. Snow levels are between 5500 and 6500 feet, depending on
location. Webcams provided by the Nevada Department of
Transportation is showing snow occurring at Emigrant Summit on
I-80 with rain showers occurring in the cities of Elko and Wells
with Jackpot possibly seeing a mix of rain and snow. Look for the
wet weather to continue through this morning with minor snow
accumulations of one-half inch possible in the valleys. Early
morning drivers should be aware of rapidly changing weather due to
elevation. Please use caution as slippery road conditions are
likely and use low beams during low visibility situations.
Visit www.weather.gov/elko for the latest weather information.
Special weather statement, Mar 20, 1:36 AM PST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Elko NV
236 AM PDT Sun Mar 20 2022
NVZ031-033>039-201045-
Northern Elko County-Southeastern Elko County-
Ruby Mountains and East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, West Wendover, Ely,
Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta,
Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass,
Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit,
Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs,
Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, and Oasis
236 AM PDT Sun Mar 20 2022
...Rain and snow showers to continue across northern and central
Nevada early this morning...
Current radar imagery is continuing to show rain and snow showers
across the area. Snow levels remain around the 5200 and 6500
foot level, depending on location. Webcams provided by the Nevada
Department of Transportation is showing snow occurring at
Emigrant Summit on I-80, as well as Robinson Pass on US Highway 50
in Eureka and Robinson Pass in Eureka and White Pine counties,
respectively. In addition, a mix of rain and snow showers continue
in the cities of Elko, Wells, and Jackpot. Look for the wet
weather to continue through this morning with minor snow
accumulations of one-half inch possible in the valleys, though
some locations in central Nevada could see an inch or so. Early
morning drivers should be aware of rapidly changing weather due to
elevation. Please use caution as slippery road conditions are
likely and use low beams during low visibility situations.
Visit www.weather.gov/elko for the latest weather information.
Special weather statement, Mar 20, 2:37 AM PST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Elko NV
337 AM PDT Sun Mar 20 2022
NVZ031-033>039-201145-
Northern Elko County-Southeastern Elko County-
Ruby Mountains and East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, West Wendover, Ely,
Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta,
Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass,
Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit,
Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs,
Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, and Oasis
337 AM PDT Sun Mar 20 2022
...Rain and snow showers will continue across northern and
central Nevada early this morning...
Current radar imagery is continuing to depict rain and snow
showers falling across the area. Snow levels are fluctuating
around the 5200 to 6500 foot level, depending on location.
Nevada Department of Transportation webcams are showing snow
occurring at Emigrant Summit on I-80, as well as Robinson Pass on
US Highway 50 in Eureka county and Murry Summit on US 6 in White
Pine county. In addition, a mix of rain and snow showers continue
in the cities of Elko, Wells, and Jackpot, while rain showers are
starting the Ely area. Look for the wet weather to continue
through this morning with minor snow accumulations of one-half
inch possible in the valleys, though some locations in central
Nevada could see an inch or so. Early morning drivers should be
aware of rapidly changing weather due to elevation. Please use
caution as slippery road conditions are likely and use low beams
during low visibility situations.
Visit www.weather.gov/elko for the latest weather information.
Special weather statement, Mar 20, 3:43 AM PST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Elko NV
443 AM PDT Sun Mar 20 2022
NVZ031-033>039-201245-
Northern Elko County-Southeastern Elko County-
Ruby Mountains and East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, West Wendover, Ely,
Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta,
Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass,
Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit,
Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs,
Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, and Oasis
443 AM PDT Sun Mar 20 2022
......Rain and snow showers will continue across northern and
central Nevada early this morning......
Current radar imagery is continuing to depict rain and snow
showers falling across the area. Snow levels are fluctuating
around the 5200 to 6500 foot level, depending on location.
Nevada Department of Transportation webcams are showing snow
occurring at Emigrant Summit on I-80, as well as Robinson Pass on
US Highway 50 in Eureka county and Murry Summit on US 6 in White
Pine county. In addition, a mix of rain and snow showers continue
in the cities of Elko, and Wells, while rain showers are
continuing in the Ely area. Look for the wet weather to continue
through this morning with minor snow accumulations of one-half
inch possible in the valleys, though some locations in central
Nevada could see an inch or so. Early morning drivers should be
aware of rapidly changing weather due to elevation. Please use
caution as slippery road conditions are likely and use low beams
during low visibility situations.
Visit www.weather.gov/elko for the latest weather information.